Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 69, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 15, 2025, 10:05 PM CDT for Glasscock County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2025, 10:05 PM CDT (03:05 UTC)
- Expired
- Jul 16, 2025, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Glasscock County, TX
The radar
The Midland/Odessa radar (KMAF), 66 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614
WGUS54 KMAF 160305
FFWMAF
TXC173-160615-
/O.NEW.KMAF.FF.W.0069.250716T0305Z-250716T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1005 PM CDT Tue Jul 15 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Central Glasscock County in western Texas...
* Until 115 AM CDT.
* At 1005 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain in northern Garden City. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Garden City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3183 10153 3190 10154 3192 10154 3192 10152
3193 10145 3184 10137
FLASH FLOOD...RADAR INDICATED
$$
Lopez1 follow-up statement
287
WGUS74 KMAF 160442
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
1142 PM CDT Tue Jul 15 2025
TXC173-160615-
/O.CON.KMAF.FF.W.0069.000000T0000Z-250716T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Glasscock TX-
1142 PM CDT Tue Jul 15 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT WEDNESDAY
FOR CENTRAL GLASSCOCK COUNTY...
At 1142 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain in Northern Garden City. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Garden City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3183 10153 3190 10154 3192 10154 3192 10152
3193 10145 3184 10137
FLASH FLOOD...RADAR INDICATED
$$
93What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 4:35 PM CDT, 5 hours 30 minutes earlier. Its key messages:
- Updated at 434 PM CDT Tue Jul 15 2025
- Precipitation chances gradually decrease this week and into next week. The highest rain chances will be in the Davis Mountains. Localized flash flooding remains possible but will be less likely than earlier this week and last week.
- A warming trend commences this week and continues into next week.
Area forecast discussion, Jul 15, 4:35 PM CDT, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 435 PM CDT Tue Jul 15 2025 ...New AVIATION... .KEY MESSAGES... Updated at 434 PM CDT Tue Jul 15 2025 - Precipitation chances gradually decrease this week and into next week. The highest rain chances will be in the Davis Mountains. Localized flash flooding remains possible but will be less likely than earlier this week and last week. - A warming trend commences this week and continues into next week. && .SHORT TERM... (This afternoon through Wednesday night) Issued at 110 PM CDT Tue Jul 15 2025 A rather quiet forecast is in store for the area with rain chances (10-20%) being mostly confined to the Davis Mountains and Big Bend today. Highs this afternoon are expected to be about the same as yesterday with temperatures in the upper 80s to low 90s for most. Chances of showers and storms (20-50%) continue Wednesday for the same areas. Afternoon highs Wednesday climb to near normal (mid 90s for most and 80s at higher terrain) as high pressure builds over Texas. Overnight lows are forecast to be in the upper 60s to low 70s tonight and Wednesday night. Greening && .LONG TERM... (Thursday through Monday) Issued at 110 PM CDT Tue Jul 15 2025 A warming and drying trend persists through this week and intensifies this weekend into early next week. Deterministic and ensemble forecasts depict mid to upper ridging over the southeastern US continuing to develop west, resulting in increasing subsidence over eastern and central Permian Basin into Stockton Plateau and Terrell County, development of surface lee troughing farther west into central NM into westernmost TX, and more southerly rather than southeasterly winds. This leads to decreased probability of rain down to near zero for eastern and central parts of the forecast area, more diurnally driven shower/storm formation limited to western higher terrain, and less humid weather as dew point temperatures decrease from the mid to upper 60s F, upper 50s to lower 60s F western higher terrain to mid 50s to lower 60s F, upper 40s F to mid 50s F western higher terrain by the end of the week into early next week. As mid to upper ridging intensifies, highs in mid to upper 90s, mid to upper 80s, and upper 90s to triple digits along the Rio Grande give way to highs in upper 90s to triple digits, upper 80s to lower 90s higher elevations, and up to 110F or greater in Big Bend by this weekend. Similarly, lows upper 60s to mid 70s F, mid to upper 60s F Marfa Plateau into Lower Trans Pecos and northern Lea County, and mid to upper 70s F along Rio Grande lows only fall into mid to upper 70s F, upper 60s to lower 70s F Marfa Plateau into Lower Trans Pecos and northern Lea County by this weekend as a result of warmer daytime temperatures. Forecast rain probabilities are low to medium southwest of the Pecos River Thursday, except for medium to high probabilities over the Davis Mountains. Rain probabilities then decrease to low to medium from SE NM plains into western higher terrain of W TX each afternoon and evening through early next week. Shear remains below 30 knots with a high probability of staying below 20 knots, so storm organization and longevity are expected to remain marginal, and main risks with any stronger storms are forecast to be heavy rain/flash flooding, gusty winds, and small hail. Forecast NBM rainfall is only a few tenths of an inch, with mean ensembles showing similar, lowest percentile ensembles showing only a few hundredths of an inch southwest of Davis Mountains and Guadalupes, and spreads similarly only a few tenths of an inch pointing to even a decreasing risk of heavy convective rains. Therefore, the main story through the long term will be a return to warm and dry conditions not seen since the early to middle part of last month. && .AVIATION... (00Z TAFS) Issued at 434 PM CDT Tue Jul 15 2025 VFR conditions will prevail next 24 hours in light return flow. Forecast soundings develop a widespread cu field Wednesday, w/bases ~ 4.5-9 kft AGL. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 94 72 95 / 0 0 0 10 Carlsbad 71 97 73 95 / 0 0 0 20 Dryden 73 96 74 96 / 0 10 0 10 Fort Stockton 72 98 74 96 / 0 20 10 30 Guadalupe Pass 68 90 69 87 / 0 10 10 30 Hobbs 68 95 71 93 / 0 0 0 20 Marfa 64 88 66 87 / 10 50 20 70 Midland Intl Airport 72 96 74 95 / 0 0 0 10 Odessa 71 96 73 94 / 0 0 0 10 Wink 71 98 74 96 / 0 10 0 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...55 LONG TERM....94 AVIATION...99
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:13 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 17 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.